I’m on my 3rd month of injecting Ajovy. After the first month I felt like the frequency and intensity of my migraines had decreased. Needing to take rescue medication only once or twice a month: great since my insurance does not cover it and I have the $ 100 (each) Relpax pills strictly rationed. It’s common for me to have what I call a daily “background headache” virtually all the time pre-Ajovy (It’s not MOH since I seldom can take the pill). I felt much sharper, alert and energetic than I have in years, in part because I seldom had the background headache.
I had to have oral surgery last week under IV sedation (bone graft and implants). The medication used was Propofol. I have had this several times for prior surgeries like my appendectomy, and had no ill effects- not that I could tell.
I awoke with a bad migraine. I was still foggy headed from the anesthesia, but alert enough to take a Relpax pill the minute I got home. It did not work. I took a bit of the codeine prescription I was given, which took the edge off but did not eliminate the headache.
I also was foggy headed for at least 3 days after. I did not trust myself to drive or make any decisions. I’m self employed and normally have to make a lot of decisions. I started to think the fogginess I had after my previous 7 “real” bodily surgeries was the propofol rather than the pain and carryover effect of general anesthesia. I am pretty sure I had a bad migraine after those too.
It’s a week later and I still have the headache. It’s not bad enough to take another $ 100 pill: Most of the time just like the old background headache. Worse when my usual triggers are in play; barometric pressure changes, rain, bad sleep.
Is it possible that propofol cancels out the Ajovy? Or that propofol is itself a trigger? Anyone have any experience with this?